Alert archive / West Virginia / Flash Flood Warnings in 2019
Flash Flood Warning 55, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 18, 2019, 12:25 AM EDT for Harrison County, Taylor County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2019, 12:25 AM EDT (04:25 UTC)
- Expired
- Jul 18, 2019, 3:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 138 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 12:30 AM EDT | FLASH FLOOD | Pruntytown, WV | SEVERAL ROADS, MAINLY SIDE ROADS, FLOODED. STILL FLOODED AT TIME OF CALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851 WGUS51 KRLX 180425 FFWRLX WVC033-091-180715- /O.NEW.KRLX.FF.W.0055.190718T0425Z-190718T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Charleston WV 1225 AM EDT Thu Jul 18 2019 The National Weather Service in Charleston West Virginia has issued a * Flash Flood Warning for... Southwestern Taylor County in northern West Virginia... East central Harrison County in northern West Virginia... * Until 315 AM EDT. * At 1222 AM EDT, the West Virginia Department of Transportation reported flooding on Main Street and on Benedum Drive in Bridgeport, and route 50, George Washington Highway, in Pruntytown. One to one and a half inch of rain has already fallen. Flash flooding is occurring or expected to begin shortly. * Some locations that will experience flooding include... Clarksburg, Bridgeport, Anmoore, Flemington, Rosemont and Meadland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. && LAT...LON 3926 8028 3934 8028 3934 8004 3926 8004 $$ 12
2 follow-up statements
033 WGUS71 KRLX 180608 FFSRLX Flash Flood Statement National Weather Service Charleston WV 208 AM EDT Thu Jul 18 2019 WVC033-091-180715- /O.CON.KRLX.FF.W.0055.000000T0000Z-190718T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Taylor WV-Harrison WV- 208 AM EDT Thu Jul 18 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR SOUTHWESTERN TAYLOR AND EAST CENTRAL HARRISON COUNTIES... As of 2 AM EDT, the heaviest of the rain had moved out of the area. According to the 911 center in Harrison County, there were no new reports of flash flooding. While earlier flooding may still be ongoing, flood waters should begin to recede. Some locations that will experience flooding include... Bridgeport, Pruntytown, Anmoore, Flemington, Rosemont and Meadland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. && LAT...LON 3926 8028 3934 8028 3934 8004 3926 8004 $$ 12
020 WGUS71 KRLX 180710 FFSRLX Flash Flood Statement National Weather Service Charleston WV 310 AM EDT Thu Jul 18 2019 WVC033-091-180719- /O.EXP.KRLX.FF.W.0055.000000T0000Z-190718T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Taylor WV-Harrison WV- 310 AM EDT Thu Jul 18 2019 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN TAYLOR AND EAST CENTRAL HARRISON COUNTIES WILL EXPIRE AT 315 AM EDT... The heaviest of the rain was over, and flood waters were receding. Flooding is no longer expected to pose a threat to life and property. Please continue to heed any remaining road closures. LAT...LON 3926 8028 3934 8028 3934 8004 3926 8004 $$ 12
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 9:49 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 17, 9:49 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Charleston WV
949 PM EDT Wed Jul 17 2019
.SYNOPSIS...
The remnants of Barry affect the area through tonight. Deeper
moisture moves out Thursday. Dangerous afternoon heat expected
Friday and Saturday. A break in the heat comes early next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 939 PM Wednesday...
Convection is starting to trend downward in both intensity and
areal coverage as nocturnal cooling sets in. Airmass is prog to
remain unstable overnight with minor mid level vort maxes
rippling across the region at times. Thus, at least low end
chances of convection will persist through the night (especially
across WV and SW VA where the greatest moisture depth is prog to
be located, and where a minor LLJ may try to develop).
Previously made POP adjustments account for this thinking.
However, did adjust overnight min temps slightly along with sky
cover. Very high moisture values exist in the lowest 100mb and
areas of stratus should develop overnight as a result. If
stratus is slower to develop, then fog may occur instead
(currently leaning towards stratus development per latest GOES
10.3 to 3.9 micrometer imagery which is hinting at stratus
beginning to form).
As of 533 PM Wednesday...
Have made significant changes to precip chances for this
evening/overnight. Main changes were to increase POPs for early
this evening for southern and eastern CWA and to lower them from
categorical to likely for the northern CWA. An additional update
will likely be sent later this evening.
As of 250 PM Wednesday...
Scattered bands of showers with isolated thunderstorms will
continue to develop or move across the area through tonight.
This activity is associated with the remnants of Barry. Abundant
moisture as seen in PWATs reaching 2.25 inches and surface
dewpoints in the lower 70s. However, little dynamic forcing can
be expected with this event. Heavy downpours could produce
isolated minor water problems through tonight.
Pcpn intensity is expected to diminish toward midnight. Lower
atmosphere could decouple tonight depending on clearing skies.
This could produce areas of dense fog during the predawn hours
Thursday over areas that receive rain. Otherwise, cloud cover
could prevent fog formation.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 225 PM Wednesday...
Big story continues be the heat and humidity slated for late
week and the weekend, courtesy of upper level ridge axis
shifting into the region. Guidance continues to fluctuate a
a couple of degrees for highs both Friday and Saturday but
remain steadfast on dewpoints. Given that MOS guidance has
generally been too cool the past few weeks for highs, elected to
accept the higher values from blend of models. As such, the
combination of heat and humidity Friday and Saturday warranted
issuance of excessive heat watch for most of the lower
elevations earlier this morning. This area matches well with
WPC probability grids for reaching 105. Though, confidence of
reaching 105 is a bit lower across the northern Lowlands in the
vicinity of the I-79 corridor. Regardless, I anticipate advisory
level readings to be reached both days in those areas.
Chances for convection each day remain very small and confined
to the mountains where elevated heat sources may contribute to
isolated late day activity.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 235 PM Wednesday...
Heat wave breaks down this period, as a cold front approaches on
Sunday, and then crosses on Monday.
Ridge reorganizes off the East Coast Sunday as upper level
trof moves into the upper OH Valley. Models are hinting out
moisture return resulting from these features which will
increase shower/storm chances Sunday, perhaps as early as the
morning. Depending on how much coverage there is Sunday
afternoon, we may be looking at head advisory criteria, though
warning levels are not anticipated.
It will take until late Monday to get the front through as the
trof axis crosses. This means a good chance of showers/storms
continue into Monday, though diurnally maximized.
High pressure builds into the region Tuesday and Wednesday for
lower humidity and temperatures.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
As of 732 PM Wednesday...
Early evening convection followed by overnight stratus will be
primary wx impacts to aerodromes for this TAF period.
CIGs and VSBYs are expected to be the most challenging part of
the forecast. Very high moisture values in the lowest 100mb
combined with a quasi-LLJ should lead to stratus development
tonight with IFR to LIFR CIGs possible. Coverage, timing, and
severity of the CIGs are unfortunately highly questionable. If
stratus fails to develop fast enough then areas of dense fog may
develop due to today's rainfall. Regardless of what occurs,
there will likely be poor flight rules experienced at all
aerodromes sometimes tonight into Thurs morning. Flight rules
should improve to VFR by late morning Thurs as cloud bases rise
and transition to a scattered Cu field.
Sct convection across the region, as of writing, should
diminish in areal coverage by mid evening as nocturnal cooling
sets in. Isolated to widely scattered convection will likely
occur though the night, however, but coverage currently expected
to be too sparse to include in TAFs for the overnight hours.
SSWrly sfc winds around 5 kts much of the night, becoming
light/vrb at times.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...
FORECAST CONFIDENCE: Low.
ALTERNATE SCENARIOS: Deterioration of flight rules could occur
much sooner than TAFs indicate.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 07/18/19
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY H H H H H H H M M H H L
HTS CONSISTENCY H H H H M H H H H H H L
BKW CONSISTENCY H H H L H H H M M H M H
EKN CONSISTENCY H H H H H M H M H H H H
PKB CONSISTENCY H H H M H H H H M L L M
CKB CONSISTENCY H H H H H H M H H M M M
AFTER 00Z FRIDAY...
IFR possible in low clouds and fog during the overnight and
early morning hours Friday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Excessive Heat Watch from Friday afternoon through Saturday
evening for WVZ005>011-013>020-029>031.
OH...Excessive Heat Watch from Friday afternoon through Saturday
evening for OHZ066-067-075-076-083>087.
KY...Excessive Heat Watch from Friday afternoon through Saturday
evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...ARJ/30
NEAR TERM...RH/ARJ
SHORT TERM...30
LONG TERM...30
AVIATION...RHHazardous weather outlook, Jul 17, 11:21 AM EDT, 13 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1121 AM EDT Wed Jul 17 2019 OHZ066-067-075-076-084-085-WVZ008>011-016>019-029-181530- Perry-Morgan-Athens-Washington-Vinton-Meigs-Jackson WV-Wood- Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Gilmer- 1121 AM EDT Wed Jul 17 2019 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Locally heavy rainfall is possible today, mainly during the afternoon and evening, as the remnants of once tropical storm Barry cross. This may lead to flash flooding. Thunderstorms may also produce strong, to possibly damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Watch. The heat will build Friday into the weekend, and excessive heat watches and eventual warnings may be needed for Friday through Saturday, with heat advisories on Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ020-030-031-181530- Doddridge-Lewis-Harrison- 1121 AM EDT Wed Jul 17 2019 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for portions of northern West Virginia. .DAY ONE...This Afternoon and Tonight. Locally heavy rainfall is possible today, mainly during the afternoon and evening, as the remnants of once tropical storm Barry cross. This may lead to flash flooding. Thunderstorms may also produce strong, to possibly damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Watch. The heat will build Friday into the weekend, and heat advisories or possibly excessive heat watches and warnings, may eventually be needed for Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ027-028-032-181530- Clay-Braxton-Taylor- 1121 AM EDT Wed Jul 17 2019 This Hazardous Weather Outlook is for portions of central West Virginia. .DAY ONE...This Afternoon and Tonight. Locally heavy rainfall is possible today, mainly during the afternoon and evening, as the remnants of once tropical storm Barry cross. This may lead to flash flooding. Thunderstorms may also produce strong, to possibly damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The heat will build Friday into the weekend, and heat advisories or possibly excessive heat watches and warnings, may eventually be needed for Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ039-040-519>526-181530- Upshur-Barbour-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1121 AM EDT Wed Jul 17 2019 This Hazardous Weather Outlook is for portions of northeast West Virginia, northern West Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. Locally heavy rainfall is possible today, mainly during the afternoon and evening, as the remnants of once tropical storm Barry cross. This may lead to flash flooding. Thunderstorms may also produce strong, to possibly damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101-103-OHZ083-086-087-WVZ005>007-013>015-181530- Greenup-Boyd-Jackson OH-Gallia-Lawrence OH-Wayne-Cabell-Mason- Lincoln-Putnam-Kanawha- 1121 AM EDT Wed Jul 17 2019 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, and portions of southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Locally heavy rainfall is possible today, mainly during the afternoon and evening, as the remnants of once tropical storm Barry cross. This may lead to minor flash flooding. Thunderstorms may also produce strong, wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Watch. The heat will build Friday into the weekend, and excessive heat watches and eventual warnings may be needed for Friday through Saturday, with heat advisories on Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ102-105-181530- Carter-Lawrence KY- 1121 AM EDT Wed Jul 17 2019 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky. .DAY ONE...This Afternoon and Tonight. Locally heavy rainfall is possible today, mainly during the afternoon and evening, as the remnants of once tropical storm Barry cross. This may lead to minor flash flooding. Thunderstorms may also produce strong, wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Watch. The heat will build Friday into the weekend, and heat advisories or possibly excessive heat watches and warnings, may eventually be needed for Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ024>026-181530- Mingo-Logan-Boone- 1121 AM EDT Wed Jul 17 2019 This Hazardous Weather Outlook is for portions of southern West Virginia. .DAY ONE...This Afternoon and Tonight. Locally heavy rainfall is possible today, mainly during the afternoon and evening, as the remnants of once tropical storm Barry cross. This may lead to minor flash flooding. Thunderstorms may also produce strong, wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The heat will build Friday into the weekend, and heat advisories or possibly excessive heat watches and warnings, may eventually be needed for Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-034-515>518-181530- Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- 1121 AM EDT Wed Jul 17 2019 This Hazardous Weather Outlook is for southwest Virginia, and portions of southeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Locally heavy rainfall is possible today, mainly during the afternoon and evening, as the remnants of once tropical storm Barry cross. This may lead to minor flash flooding. Thunderstorms may also produce strong, wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jul 17, 8:55 PM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
855 PM EDT Wed Jul 17 2019
OHZ075-083>086-180200-
Jackson-Athens-Meigs-Gallia-Vinton-
855 PM EDT Wed Jul 17 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MEIGS...NORTH CENTRAL
GALLIA...NORTHEASTERN JACKSON...SOUTHWESTERN ATHENS AND VINTON
COUNTIES...
At 854 PM EDT, a strong thunderstorm was located near Mcarthur,
moving southeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Athens, Mcarthur, Albany, Rutland, Lake Hope State Park, Tuppers
Plains, Hamden, Zaleski, Vinton, Wilkesville, Creola, Radcliffe,
Dyesville, Darwin, Salem Center, Harrisonville, Dexter, Carpenter and
The Plains.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3917 8180 3893 8235 3936 8268 3936 8264
3937 8263 3937 8252 3940 8251 3939 8229
3945 8228
TIME...MOT...LOC 0054Z 317DEG 19KT 3927 8243
21Special weather statement, Jul 17, 10:25 PM EDT, 2 hours before
Special Weather Statement National Weather Service Charleston WV 1025 PM EDT Wed Jul 17 2019 WVZ011-019-020-029>031-039-180300- Doddridge-Harrison-Ritchie-Upshur-Lewis-Gilmer-Tyler- 1025 PM EDT Wed Jul 17 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RITCHIE... DODDRIDGE...NORTH CENTRAL GILMER...LEWIS...NORTHWESTERN UPSHUR... SOUTH CENTRAL TYLER AND SOUTHWESTERN HARRISON COUNTIES... At 1024 PM EDT, a strong thunderstorm was located over West Union, or 14 miles east of Harrisville, moving southeast at 40 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Weston, Pennsboro, West Union, Stonewall Jackson, Jackson Mill, Jane Lew, Camden, Greenwood, Blandville, Lorentz, Avon, Grove, Leopold, New Milton, Walkersville, Smithburg, Alum Bridge and Horner. This includes the following highways... Interstate 79 between mile markers 87 and 107. Route 50 in West Virginia between mile markers 39 and 61. Route 33 between mile markers 1 and 7. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to travel across flooded roads. Find alternate routes. It takes only a few inches of swiftly flowing water to carry vehicles away. LAT...LON 3927 8104 3939 8080 3904 8021 3884 8045 TIME...MOT...LOC 0224Z 308DEG 34KT 3926 8080 21
Special weather statement, Jul 17, 11:45 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
1145 PM EDT Wed Jul 17 2019
WVZ031-032-040-180545-
Barbour-Harrison-Taylor-
1145 PM EDT Wed Jul 17 2019
...A HEAVY THUNDERSTORM WAS AFFECTING TAYLOR...NORTHERN BARBOUR AND
NORTHEASTERN HARRISON COUNTIES...
At 1143 PM EDT, a heavy thunderstorm was located near Grafton,
moving east at 20 mph.
Torrential rainfall was occurring with this storm, and may cause
localized flooding.
Locations impacted include...
Clarksburg, Grafton, Bridgeport, Shinnston, Stonewood, Nutter Fort,
Anmoore, Flemington, Valley Falls, Moatsville, Rosemont, Knottsville,
Meadland, Tygart Lake State Park, Thornton, McGee, Galloway,
Meadowbrook and Despard.
This includes the following highways...
Interstate 79 between mile markers 114 and 129.
Route 50 in West Virginia between mile markers 79 and 82.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Move to higher ground.Do not
drive your vehicle into areas where the water covers the roadway.
The water depth may be too great to allow your car to cross safely.
Find alternate routes. It takes only a few inches of swiftly flowing
water to carry vehicles away.
LAT...LON 3918 7982 3921 8037 3941 8033 3941 8023
3939 8019 3940 8012 3941 8010 3939 8009
3940 8003 3941 8001 3941 7990 3930 7989
3929 7986 3924 7985 3923 7981
TIME...MOT...LOC 0343Z 279DEG 16KT 3931 8010
12Local storm report, Jul 17, 11:58 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1158 PM EDT WED JUL 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FLASH FLOOD 1 NE TOLL GATE 39.27N 80.92W
07/17/2019 RITCHIE WV EMERGENCY MNGR
OLD ROUTE 50, ALSO KNOWN AS NORTHWEST TURNPIKE.
FLOODED. ALSO AREA FIREHOUSE SURROUNDED BY RISING WATER.
&&
EVENT NUMBER RLX1901844
TRMLocal storm report, Jul 18, 12:00 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1200 AM EDT THU JUL 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM TSTM WND DMG GREENWOOD 39.27N 80.89W
07/17/2019 DODDRIDGE WV EMERGENCY MNGR
TREE DOWN ONE HALF MILE UP STONE VALLEY ROAD.
&&
EVENT NUMBER RLX1901845
TRMLocal storm report, Jul 18, 12:02 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1202 AM EDT THU JUL 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG PENNSBORO 39.28N 80.97W
07/17/2019 RITCHIE WV EMERGENCY MNGR
TREE FELL ON A FENCE BY OES TRAILERS.
&&
EVENT NUMBER RLX1901846
TRMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:25 PM EDT | Special Weather Statement | RLX | Doddridge, Lewis | 35 min |
| Jul 17, 11:33 PM EDT | Flash Flood Warning | RLX | Doddridge, Ritchie | 103 min |
| Jul 17, 11:45 PM EDT | Special Weather Statement | RLX | Taylor | 2 hr |
| Jul 18, 4:27 AM EDT | Excessive Heat Warning | RLX | Braxton, Cabell, Calhoun, Clay, Doddridge, Gilmer and 12 more | 64 hr |
| Jul 18, 4:27 AM EDT | Heat Advisory | RLX | Boone, Braxton, Clay, Fayette, Harrison, Lewis and 7 more | 64 hr |
Nearby
Flash Flood Warnings in West Virginia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.